Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 45, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 10, 2019, 3:39 PM EDT for Brevard County, Volusia County, Florida. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2019, 3:39 PM EDT (19:39 UTC)
- Expired
- Jun 10, 2019, 4:19 PM EDT
- In force
- 40 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 60 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:50 PM EDT | TSTM WND GST 39 | 3 S Playalinda Beach, FL | USAF TOWER KSC-0211 MEASURES WIND GUST OF 34KT/39MPH FROM SW |
| Jun 10, 3:50 PM EDT | TSTM WND GST 41 | 3 W Kennedy Space Cente, FL | USAF TOWER KSC-0714 MEASURES WIND GUST OF 36KT/41MPH FROM E |
| Jun 10, 3:55 PM EDT | TSTM WND GST 44 | 3 W Kennedy Space Cente, FL | USAF TOWER KSC-0714 MEASURED WIND GUST OF 38KT/44MPH FROM W |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
393
WUUS52 KMLB 101939
SVRMLB
FLC009-127-102030-
/O.NEW.KMLB.SV.W.0045.190610T1939Z-190610T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
339 PM EDT Mon Jun 10 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northern Brevard County in Florida...
Southeastern Volusia County in east central Florida...
* Until 430 PM EDT.
* At 338 PM EDT, severe thunderstorms were located along a line
extending from Maytown to near Canaveral Groves, moving northeast
at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Titusville, Edgewater, Oak Hill, Port Saint John and Mims.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2844 8082 2885 8106 2902 8085 2860 8054
2851 8051
TIME...MOT...LOC 1938Z 235DEG 23KT 2882 8098 2845 8082
HAIL...<.75IN
WIND...60MPH
$$
Combs3 follow-up statements
798
WWUS52 KMLB 101956
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
356 PM EDT Mon Jun 10 2019
FLC009-127-102030-
/O.CON.KMLB.SV.W.0045.000000T0000Z-190610T2030Z/
Brevard FL-Volusia FL-
356 PM EDT Mon Jun 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES...
At 355 PM EDT, severe thunderstorms were located along a line
extending from Apollo Beach to 8 miles northwest of Port Canaveral,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Titusville, New Smyrna Beach, Edgewater, Oak Hill and Mims.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2902 8085 2858 8054 2855 8075 2857 8075
2857 8076 2856 8076 2866 8085 2872 8088
2878 8100 2886 8105
TIME...MOT...LOC 1955Z 241DEG 27KT 2888 8081 2851 8065
HAIL...<.75IN
WIND...60MPH
$$
Combs240
WWUS52 KMLB 102009
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
409 PM EDT Mon Jun 10 2019
FLC009-127-102030-
/O.CON.KMLB.SV.W.0045.000000T0000Z-190610T2030Z/
Brevard FL-Volusia FL-
409 PM EDT Mon Jun 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN BREVARD AND EAST CENTRAL VOLUSIA COUNTIES...
At 409 PM EDT, severe thunderstorms were located along a line
extending from Bethune Beach to near Haulover Canal, moving northeast
at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Edgewater, Oak Hill, Apollo Beach, Bethune Beach and Turtle Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2886 8074 2877 8068 2877 8078 2886 8087
2893 8096 2902 8085
TIME...MOT...LOC 2009Z 210DEG 18KT 2894 8082 2880 8075
HAIL...<.75IN
WIND...60MPH
$$
Combs715
WWUS52 KMLB 102019
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
419 PM EDT Mon Jun 10 2019
FLC009-127-102029-
/O.CAN.KMLB.SV.W.0045.000000T0000Z-190610T2030Z/
Brevard FL-Volusia FL-
419 PM EDT Mon Jun 10 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD AND EAST
CENTRAL VOLUSIA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. However gusty winds and
lightning are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.
LAT...LON 2886 8074 2877 8068 2877 8078 2886 8087
2893 8096 2902 8085
TIME...MOT...LOC 2018Z 235DEG 23KT 2897 8076 2883 8069
$$
CombsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:19 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 10, 3:19 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 319 PM EDT Mon Jun 10 2019 .DISCUSSION... Rest of This Afternoon-Tonight...Storms pushing toward the northeast across the interior sections at mid afternoon. A few cells producing wind gusts to around 40 mph along with frequent lightning and heavy downpours. Activity will reach east coast counties and push offshore late afternoon through around sunset. Still potential for a few strong/marginal severe storms as the storms approach the coast and move offshore. Winds have thus far remained SSW near the east coast, but if winds manage to back to the SSE storms could be enhanced near the east coast...more likely southern Treasure Coast where flow is a little lighter. Distributed evening PoPs to indicate values a bit higher near the east coast. Overnight mins in the low to mid 70s. Previous Extended Forecast Discussion... Tuesday-Wednesday...The period begins with a weak trough/frontal boundary draped from New England to the Mid-Atlantic Coast to the FL Panhandle. Abundant moisture remains in its proximity along with prevailing southwesterlies for central FL. With the Atlantic ridge axis well south of the area, synoptics are such that wetter than normal weather will persist through mid-week with an early start to daily convection. By Tuesday night, the north end of the front will shift offshore due to continental high pressure pushing eastward. Meanwhile, surface pressures will be lowering across south AL/GA and north FL. The GFS appears more promising in its evolution, but with the ECMWF similar in trend. A modest surface low ejects northeast on Wednesday aided by an upstream "kicker" short wave trough that swings east from the upper midwest. Even so, the south end of the aforementioned boundary remains over north FL as a recurring player. Pops 50-70 percent each day most places. Max temps in the U80s/L90s with mins generally in the L70s. Cumulative effects of multi-day heavy rainfall will increase local urban and poor drainage flooding potential. Thursday-Sunday...As the surface low ejects NE, the surface trough /frontal boundary will inch southward Thursday and stall across Central FL Friday. Resultant PoPs will stay above normal each day (50-70) percent modulated by continued southwest wind flow. The boundary will slowly wash out over the weekend. High pressure to the north looks to team up with the Atlantic ridge and relocate its axis and western flank north of the area allowing a long-awaited pattern change to southeast wind flow. Plenty of residual moisture to work with and daytime heating to drive showers and storms, but local sea breeze circulations will favor greater coverage for the interior and west coast. Temperatures will peak in the U80s/L90s each afternoon, and bottom with overnight out overnight in the 70s. && .AVIATION... Afternoon TSRA from KISM to KSFB moving eastward to coastal terminals through 20Z. Brief IFR/MVFR cig/vis reductions with gust potential up to 35 kts. Storms should clear all terminals after 00Z, with another round of sea breeze convection expected tomorrow. Otherwise VFR through the TAF period. && .MARINE... Through Tonight...Main concern will be thunderstorms moving offshore from the mainland in the late afternoon hours. In addition to cloud to water lightning strikes and torrential downpours, a few stronger storms may contain wind gusts >34 knots. Outside of storms, SSW winds 10 knots or less, seas 1-2 feet near shore and 2-3 feet well offshore. Previous Extended Marine Forecast Discussion... Tuesday-Friday...The south end of a weak frontal boundary, stretched along the Atlantic Seaboard Tuesday, will remain across North FL thru mid-week. While the north end transitions offshore the Mid- Atlantic Coast, surface pressures should lower over the SE CONUS along the boundary in an attempt to form a frontal wave. This synoptic reorganization offers eventual hope for a pattern change late in the week, but until then the local coastal waters will maintain SW-SSW wind flow in the presence of deep and abundant moisture. Conditions will be below cautionary concerns for both winds and seas. Scattered to numerous storms will push offshore each day thru Thursday with the potential for strong gusts of 34KT or more. Winds and seas will be locally higher near the stronger storms. Very heavy rain and lightning will be additional hazards. Otherwise, winds will be 10 to 15 knots or less and seas 3 feet or less. By Friday, large high pressure ridge will transition seaward across the Mid-Atlantic Coast and merge with the Atlantic ridge. This will allow its axis to relocate northward and open the door to SE flow for the weekend. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 74 89 / 30 60 40 70 MCO 73 92 75 91 / 20 60 30 70 MLB 73 90 75 91 / 30 50 30 60 VRB 72 91 75 90 / 30 40 30 60 LEE 74 91 76 89 / 20 60 30 70 SFB 74 92 74 90 / 20 60 30 70 ORL 74 92 76 90 / 20 60 30 70 FPR 71 91 74 91 / 30 40 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECST GRIDS...Glitto RADAR/DSS....Combs AVIATION/RADAR...Smith
Hazardous weather outlook, Jun 10, 10:46 AM EDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1046 AM EDT Mon Jun 10 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-110300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1046 AM EDT Mon Jun 10 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A southwesterly feed of deep tropical moisture will continue across east central Florida, south of a surface trough which extends from the northeast Gulf across the Florida panhandle. The combination of daytime heating with local sea and lake breeze boundaries will produce numerous showers and lightning storms across east central Florida, especially during the afternoon and early evening. Storm motion will be toward the northeast near 20 mph. The main threats from today's storms will be deadly cloud to ground lightning strikes and wind gusts in excess of 40 mph. Small hail will also be possible. Move indoors to safety at the first sign of threatening weather, or if you hear thunder. Don't become a lightning casualty! .FLOOD IMPACT... Storms may produce torrential rainfall amounts between 1 and 3 inches in a 60 to 90 minute period. The locally heavy rainfall of the past few days has increased the threat for temporary flooding of urban, low lying, and poorly drained areas. Don't drive where water covers the road. .MARINE THUNDERSTORM GUST IMPACT... Stronger storms could produce wind gusts in excess of 35 knots over larger inland lakes, as well as the Intracoastal and near shore Atlantic waters. Mariners should keep a close eye on weather conditions and watch for storms quickly approaching from the southwest today. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Numerous showers and lightning storms are expected across east central through most of this week, before the highest coverage shifts toward the western side of the peninsula this weekend. The main concerns will continue to be deadly cloud to ground lightning strikes, and an increasing threat of poor drainage flooding due to several days of locally heavy rainfall. Locally gusty winds will also be possible. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Please report any rainfall amounts of 2 inches or more, or flooding of roads or property to the National Weather Service in Melbourne. Cristaldi/Glitto
In the hours before
Local storm report, Jun 10, 10:57 AM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1057 AM EDT MON JUN 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND DMG 6 W AVALON PARK 28.52N 81.25W
06/09/2019 Orange FL TRAINED SPOTTER
DELAYED REPORT. SKYWARN SPOTTER RELAYED PHOTOS OF A
SECTION OF BLEACHERS NEAR A BASEBALL FIELD BLOWN
VERTICALLY INTO THE FENCE SURROUNDING THE FIELD. TIME
ESTIMATED FROM RADAR.
&&
JCSpecial weather statement, Jun 10, 1:41 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Melbourne FL
141 PM EDT Mon Jun 10 2019
FLZ045-053-101815-
Osceola FL-Orange FL-
141 PM EDT Mon Jun 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 215 PM EDT...
At 140 PM EDT, Doppler radar was tracking a strong thunderstorm near
Haines City, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Kissimmee, Windermere, Bay Lake, Celebration and West Lake Toho.
LAT...LON 2850 8151 2814 8121 2808 8138 2809 8145
2814 8146 2814 8152 2820 8152 2826 8156
2826 8166 2835 8166
TIME...MOT...LOC 1740Z 230DEG 19KT 2816 8166
CombsSpecial weather statement, Jun 10, 2:26 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
226 PM EDT Mon Jun 10 2019
FLZ045-046-053-101915-
Osceola FL-Orange FL-Seminole FL-
226 PM EDT Mon Jun 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES UNTIL 315 PM EDT...
At 226 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Forest City to East Lake Toho. Movement was
northeast at 20 mph. A wind gust of 42 mph was reported at Orlando
International Airport with these storms.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Sanford, Apopka and Altamonte Springs.
LAT...LON 2879 8144 2878 8142 2880 8141 2884 8133
2883 8132 2883 8123 2833 8098 2820 8144
2870 8162
TIME...MOT...LOC 1826Z 242DEG 16KT 2867 8147 2829 8128
CombsLocal storm report, Jun 10, 2:33 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
233 PM EDT MON JUN 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM TSTM WND GST ORLANDO INTERNATIONAL A 28.43N 81.31W
06/10/2019 M41 MPH ORANGE FL ASOS
KMCO ASOS MEASURES WIND GUST OF 36KT/41MPH FROM SSW
&&
JRSSpecial weather statement, Jun 10, 3:11 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
311 PM EDT Mon Jun 10 2019
FLZ041-045-046-053-141-147-102000-
Osceola FL-Coastal Volusia FL-Northern Brevard County FL-Orange FL-
Seminole FL-Inland Volusia FL-
311 PM EDT Mon Jun 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE...NORTHERN
BREVARD...SOUTHEASTERN ORANGE...SOUTHEASTERN VOLUSIA AND NORTHEASTERN
OSCEOLA COUNTIES UNTIL 400 PM EDT...
At 310 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Oviedo to 9 miles northeast of Harmony.
Movement was northeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Titusville, Oviedo, Winter Springs, Rockledge and Cocoa.
LAT...LON 2839 8056 2836 8057 2834 8072 2834 8086
2832 8086 2829 8107 2870 8124 2893 8079
2852 8052 2845 8049
TIME...MOT...LOC 1910Z 237DEG 13KT 2868 8118 2831 8105
CombsLocal storm report, Jun 10, 3:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
335 PM EDT MON JUN 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 4 SSE MIMS 28.63N 80.81W
06/10/2019 M40 MPH AMZ552 FL MESONET
WXFLOW SITE XPAR MEASURES WIND GUST OF 35KT/40MPH FROM E
&&
JRSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:41 PM EDT | Special Weather Statement | MLB | Orange | 34 min |
| Jun 10, 2:26 PM EDT | Special Weather Statement | MLB | Orange | 49 min |
| Jun 10, 3:11 PM EDT | Special Weather Statement | MLB | Seminole | 49 min |
| Jun 10, 3:18 PM EDT | Special Marine Warning | MLB | 87 min | |
| Jun 10, 7:32 PM EDT | Special Weather Statement | MLB | Martin | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.